MAUDE Adverse Event Report: PRECISION SPINE, INC SURE-LOK EXTENDED TAB PEDICLE SCREW SYSTEM; K-WIRE

PRECISION SPINE, INC SURE-LOK EXTENDED TAB PEDICLE SCREW SYSTEM; K-WIRE
Catalog Number HXI-48-0003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other serious or important events - retained foreign object (tip of k-wire left in patient's bone).H3: device evaluation - without the opportunity to examine the remainder of the broken k-wire, no conclusions can be drawn regarding the root cause.Without lot identity, device history review and lot specific complaint history review are not possible.Two-year complaint history review found this to be the only report of breakage for this part number.No corrective actions are recommended.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform ti mis ct pedicle screw system.While the surgeon was trying to remove the k-wire, ni blunt/threaded (hxi-48-0003) from the second screw at l4, it broke clean at the "knurled" part from the smooth part.No attempt was made to try to retrieve the broken piece, which remains in the patient's pedicle.More care was taken with the final positioning of the screw to ensure the broken tip did not advance any more with the screw being advanced.The surgery as completed with optimal outcome without delay.The remainder of the k-wire is not available for evaluation.

Brand Name
SURE-LOK EXTENDED TAB PEDICLE SCREW SYSTEM
Common Device Name
K-WIRE
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key17552763
Report Number3005739886-2023-00037
Device Sequence Number11991260
Product Code HXI
UDI-Device Identifier00840019922654
UDI-Public00840019922654
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberHXI-48-0003
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown